Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Dec 10, 2017, 2:35 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 10 counties in Texas. It took effect at Dec 11, 2017, 11:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2017, 2:35 PM CST (20:35 UTC)
- In effect from
- Dec 11, 2017, 11:00 AM CST
- Expired
- Dec 10, 2017, 5:48 PM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3819 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086 WWUS84 KAMA 102035 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 235 PM CST Sun Dec 10 2017 OKZ001>003-TXZ001>010-110845- /O.NEW.KAMA.FW.W.0018.171211T1700Z-171212T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill- 235 PM CST Sun Dec 10 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 6 PM CST Monday. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts and Hemphill. * 20 Foot Winds...Northerly winds 15 to 20 mph with gusts approaching 35 mph. * Relative Humidity...Between 9 and 15 percent. * Timing...mainly between 11 AM and 5 PM Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama Guerrero
1 follow-up statement
675 WWUS84 KAMA 102348 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 548 PM CST Sun Dec 10 2017 OKZ001>003-TXZ001>010-110100- /O.CAN.KAMA.FW.W.0018.171211T1700Z-171212T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill- 548 PM CST Sun Dec 10 2017 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. 20 foot wind speeds are not forecast to meet the 20 mph criteria for critical fire weather conditions. Therefore, the Red Flag Warning has been cancelled. $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Dec 10, 10:56 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 10, 10:56 AM CST, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1056 AM CST Sun Dec 10 2017 .AVIATION... For the 18z TAFs... Excellent flying weather continues for the next 24 hours with VFR conditions expected. No clouds or visibility restrictions are forecast. Light northwest surface winds behind departing surface trof will trend to light southwest late this afternoon and early this evening as surface pressure gradient relaxes. Pre-frontal trof and cold front arrive from the northwest Monday morning, causing surface winds to shift to northwest, and then increase into the 15 to 25 kt range toward the end of this forecast. Cockrell && .PREV DISCUSSION... /Issued 503 AM CST Sun Dec 10 2017/ AVIATION... VFR conditions will prevail at all TAF sites over the next 24 hours. Winds will be out of the northwest, becoming more northerly around 18Z. Winds will shift back to the southwest around 02Z. Wind speeds are expected to be in the 5 to 15 kt range through the TAF period. Skies will be mostly clear as well for the entire TAF period. Weber PREV DISCUSSION... /Issued 228 AM CST Sun Dec 10 2017/ DISCUSSION... Fairly quiet weather expected across the Panhandles for the next seven days. While we will be void of any precip chances, northwest flow aloft will allow for a pair of cold fronts to traverse the Panhandles. The first of these fronts is expected to move through the Panhandles by noon Monday. While we won't see a drastic change in temperature, our northerly winds of 15 to 20mph will help to limit our warming potential. The post-frontal airmass will help to push our overnight low temperatures Monday night into the 20s area-wide. Tuesday and Wednesday will see moderating temperatures before the second front moves through Wednesday afternoon. This front will keep our highs on Thursday in the 50s. Temperatures will slowly moderate Friday through the weekend. FIRE WEATHER... Elevated fire weather conditions will be possible across the majority of the Panhandles as a cold front brings breezy north winds. The front is anticipated to enter the Panhandles during the late morning hours and will push south of the area by noon. Twenty-foot winds behind the front are expected to increase into the 15 to 18mph range. Despite the cooler post-frontal airmass, we will still be able to warm into the 60s. With the above average temperatures and low dew points, our afternoon relative humidities are expected to drop into the 13 to 15 percent range (lowest will be 11 percent in Cimarron County, OK). This will lead to elevated fire weather conditions from roughly 11am until 4pm. Neither elevated nor critical fire weather conditions are expected for the remainder of the forecast. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/24
Hazardous weather outlook, Dec 10, 2:28 AM CST, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 228 AM CST Sun Dec 10 2017 OKZ001>003-TXZ001>020-102030- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 228 AM CST Sun Dec 10 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated fire weather conditions may be possible across the Panhandles on Monday due to breezy winds and low relative humidities. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for possible elevated fire weather conditions Monday.
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.